MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULATION KIT SIZE 5/6 1 AXLE PIN, 1 HUMERAL BEARING A, 2 ULNAR BEARINGS B; ELBOW, PROSTHESIS

ZIMMER BIOMET, INC. ARTICULATION KIT SIZE 5/6 1 AXLE PIN, 1 HUMERAL BEARING A, 2 ULNAR BEARINGS B; ELBOW, PROSTHESIS
Catalog Number 00840009500
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Radiolucent Lines (4848)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-03069.D10: ulnar component plasma sprayed size 5 75 mm length right cat: 00840002507, lot: 64662268.G2: foreign: finland.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient was revised due to component loosening and poly wear approximately two years and seven months post implantation.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: initial right elbow fracture with right elbow arthroplasty.Initial anatomic alignment without abnormality.Subsequent images demonstrate progressive osteolysis along the ulnar and to a lesser degree humeral implants with suspected ulnar implant loosening as noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: 2 year follow-up ¿ moderate pain ¿ rom > 100 degrees and stable ¿ radiolucency noted in areas 28-36 of lateral view, and areas 10-18 on ap view ¿ ulnar osteolysis found to be present to the distal, medial, and proximal aspects ¿ suspected/presumable aseptic ulnar component loosening, revision ¿ no further details regarding reoperation available currently ¿ operation position of the implants were evaluated good, but there was minimal poly wear (the edge of the plastic was rounded) on medial side.The ulnar component was loose.No metallosis existed.Five tissue samples were negative in bacterial culture, but synovial fluid cells were 5000, of which 88% were neutrophils.But the patient suffer from rheumatoid arthritis.I interpreted the case an aseptic loosening.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.The reported event is confirmed as x-ray was provided.

Brand Name
ARTICULATION KIT SIZE 5/6 1 AXLE PIN, 1 HUMERAL BEARING A, 2 ULNAR BEARINGS B
Common Device Name
ELBOW, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18136852
Report Number0001822565-2023-03202
Device Sequence Number20831089
Product Code JDC
UDI-Device Identifier00889024271463
UDI-Public(01)00889024271463(17)250927(10)64714237
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2025
Device Catalogue Number00840009500
Device Lot Number64714237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexFemale
Patient Weight82 KG